MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD MALLEABLE TIP CATHETER STYLET 6 FR., STERILE

C.R. BARD, INC. (COVINGTON) -1018233 BARD MALLEABLE TIP CATHETER STYLET 6 FR., STERILE
Model Number 004036
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the foley catheter stylet was broken while being used.The customer stated that the year of manufacture was unknown, but it was some years old.
 
Event or Problem Description
It was reported that the the foley catheter stylet was broken while being used.The customer stated that the year of manufacture was unknown, but it was some years old.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be "material selection".It was unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "prior to cleaning: use personal protective equipment (e.G.Gloves, gowns, eyewear, face masks or shields, respiratory protection devices) appropriately to protect users from exposure to both chemicals and microorganisms.Caution: after use, devices may be a potential biohazard.Handle in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Between uses, the devices should be cleaned manually (includes pre-soak, brushing, rinsing, and drying), visually examined, and sterilized per the instructions below.Note: if the device does not have an inner lumen (e.G.Stylets), instructions pertaining to inner lumens may be disregarded.Manual cleaning: ¿ timing ¿ clean medical device as soon as practical after use (e.G.At the point of use) to prevent soiled materials from drying on the devices.Dried or baked materials on the instrument make the removal process more difficult.¿ point of use pre-cleaning ¿ remove excess soil with cool (maximum 25°c, 77°f) running potable tap water.While rinsing, actuate the device and use a clean, soft bristle brush to brush for a minimum of one (1) minute.For lumen devices, the brush should be the equivalent diameter and length as the lumen¿s diameter and length.¿ cleaning ¿ ¿ cleaning solution - prepare, use, and rinse an enzymatic detergent solution according to manufacturer¿s instructions.Enzol¿ or cidezyme¿ enzymatic detergent was validated with these devices using 1oz per gallon of warm potable tap water (27°c to 44°c, 81°f to 111°f).1 if using an equivalent enzymatic detergent solution, refer to manufacturer¿s instructions for dilution and water temperatures.¿ water temperature should not exceed 45°c (113°f) for any step of this cleaning process.¿ presoak - completely immerse the device in the enzymatic detergent solution for a minimum of one (1) minute.Allow the detergent solution to fill all components by manipulating the device.¿ actuate and brush - after soaking, actuate and brush the device to clean all internal and external surfaces.The brush should be a clean, soft bristle brush with an equivalent diameter and length as the lumen, if applicable.¿ flush the device with a minimum of 50 ml of detergent solution with a syringe of an appropriate size.¿ repeat the flush process nine (9) times for a total of ten (10), ensuring all fluid is clear of visible soil and debris.¿ if visible soil is detected during the final lumen flush, repeat brushing and flushing of the lumen steps.¿ rinsing ¿ rinse the device thoroughly under warm running potable tap water with a temperature range of 27°c to 44°c (81°f to 111°f) for a minimum of one (1) minute to remove any residual detergent or debris.¿ for lumen devices, use a syringe of an appropriate size to flush the lumen with a minimum of 50 ml of warm potable tap water with a temperature range of 27°c to 44°c (81°f to 111°f).Repeat the flush process twice for a total of three (3) times.¿ drying - dry the device with a clean, lint-free cloth.Visual inspection: ¿ examine each device for cleanliness.¿ if visible soil remains, repeat manual cleaning instructions.¿ for devices that fail visual inspection after multiple cleaning attempts, handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations for disposal of biohazardous waste ¿ devices have been validated for manual cleaning per the instructions provided.Any deviations from the recommended parameters must be validated by the user.¿ verify that devices are free of deformations (e.G.Bent, broken, corroded, cracked, worn, or fractured) that may impact its intended use.Do not use the device if it is damaged or defective.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.¿ corrosion will lead to rust on stainless steel.Rust particles can be transferred to other instruments.Therefore, devices should be removed from service to prevent formation of rust on other instruments.Sterilization conditions: ¿ device should be sterilized in accordance with manufacturer¿s directions using the sterilization cycle parameters below.¿ ensure device is clean and dry.¿ device should be placed inside a sterilization tray according to the manufacturer¿s directions.¿ device should be double-wrapped with hospital sterilization wrap.¿ when sterilizing multiple instruments in one autoclave cycle, ensure that the sterilizer¿s maximum load is not exceeded.The device was not returned.

Brand Name
BARD MALLEABLE TIP CATHETER STYLET 6 FR., STERILE
Common Device Name
MALLEABLE TIP CATHETER STYLET
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12568096
Report Number1018233-2021-06150
Device Sequence Number4270475
Product Code EZB
UDI-Device Identifier00801741049040
UDI-Public(01)00801741049040
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number004036
Device Catalogue Number004036
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer03/01/2022
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown